My son who is 7, developed an eye tick about 6 mos ago. It did go away for about 2 wks but is back and in full swing. His eyes blink rapidly. We notice it is particularly bad if he is nervous about something or tired. What should we do about it? The dr seems to think it will go away (easy for him to say when it's not his kid!) & what sort of treatment. How does Tourette begin? Just like this. My son is such an intelligent kid and likable, but we notice the kids are starting to stay away and make fun of him. Makes it hard for him to play sports and do those things he enjoys. We are becoming increasingly concerned the longer this stays. HELP! Any advice you can give would be helpful.
I also have tics that manifest in my eyes, such as blinking and rolling. I am taking risperdal, my daughter takes another type of medication. However as with all medication, it has its side effects. I don't know how Tourette begins. Many of my fathers side of the family have it. My daughter and I both have it. I feel for children who have to deal with this.
My son, who is 13 now, started out with rolling of his eyes, blinking, and sniffling.
It was about 1 year after that he was Dx'd with TS. (second Dr. )
It would go away, then come back.
I was told at first to observe the tics. Unfortunately they got worse and he was Dx'd after an MRI to rule out other things. But good news, he is doing great now with only a few episodes a year(especially around Christmas) the excitement is hard to contain :)
as for advice, I gave things to my son that would involve a lot of thinking, like puzzles, books, music, legos. When he concentrates on something else hard, the tics stop.
My thoughts are with you. I know what it is like to worry.
my son was put of ritilan for ADHD . he ahd been on it for about year...then they prescribed him Prozac for depression. within a week...he began to have motor ticks ....rolling of the eyes....his eyes were dialated and i took him into the ER...they then told me to have him stop taking the prozac...why give ti to him if the combo is not a goo done and can cause these in kids???
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.